Alert archive / Guam / Wind Advisories in 2013

Wind Advisory 2, NWS Guam

September 21, 2013

NWS Guam issued this wind advisory at Sep 21, 2013, 1:29 AM CDT. It took effect at Sep 21, 2013, 3:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 1:29 AM CDT (06:29 UTC)
In effect from
Sep 21, 2013, 3:00 AM CDT
Expired
Sep 21, 2013, 2:23 PM CDT
In force
11 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWMY70 PGUM 210529
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
329 PM CHST SAT SEP 21 2013

GUZ003-004-211730-
/X.NEW.PGUM.WI.Y.0002.130921T0800Z-130921T2000Z/
TINIAN-SAIPAN-
329 PM CHST SAT SEP 21 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM CHST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CHST SUNDAY.

GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED OVERNIGHT.
WINDS SHOULD DIMINISH TO 15 TO 25 MPH BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE
ANY LIGHT OUTDOOR FURNITURE AND TARPS.

&&

$$

MIDDLEBROOKE
1 follow-up statement
146 
WWMY70 PGUM 211823
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
423 AM CHST SUN SEP 22 2013

...WIND HAVE DECREASED ACROSS TINIAN AND SAIPAN...

GUZ003-004-211930-
/X.CAN.PGUM.WI.Y.0002.000000T0000Z-130921T2000Z/
TINIAN-SAIPAN-
423 AM CHST SUN SEP 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED ACROSS TINIAN AND SAIPAN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Sep 21, 1:21 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 21, 1:21 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
421 PM CHST SAT SEP 21 2013

.MARIANAS SYNOPSIS...
TD19W IS CENTERED WELL NORTH OF SAIPAN NEAR 20N145E...AND A
MONSOON TAIL EXTENDS FROM THE TD SOUTH AND SOUTHWEST ACROSS THE
MARIANAS. RADAR SHOWS THE RAIN DRYING UP FOR NOW OVER GUAM AND
ROTA...BUT SHOWERS CONTINUE OVER TINIAN AND SAIPAN. WINDS HAVE
GUSTED WELL OVER 30 KT THIS AFTERNOON ON SAIPAN.

&&

.DISCUSSION...
REFRESHED WIND GRIDS FROM THE LATEST GFS AND UKMET...AS WINDS HAVE
BEEN STRONGER THAN EARLIER FORECAST...ESPECIALLY FOR TINIAN AND
SAIPAN WHERE A WIND ADVISORY IS IN EFFECT FOR TONIGHT. OTHERWISE
NO BIG CHANGES AS MODELS SHOW THE MONSOON TAIL ASSOCIATED WITH THE
TROPICAL DEPRESSION LINGERING NEAR THE MARIANAS FOR AT LEAST THE
NEXT WEEK WITH A PERSISTENT THREAT OF SCATTERED SHOWERS...AND WINDS
GUSTY AT TIMES FOR SEVERAL DAYS. NOT EXPECTING ANY MEGA-RAIN
EVENTS THE NEXT FEW DAYS...BUT COULD CERTAINLY SEE LOCALLY HEAVY
SHOWERS ON SOME DAYS.

&&

.MARINE/SURF...
REFRESHED WAVE AND SWELL GRIDS...AS SEAS ARE RISING TO 13-14 FT ON
THE BUOYS. LOOKS LIKE SMALL CRAFT CONDITIONS AND HIGH SURF WILL
LAST FOR AT LEAST THE NEXT 5 DAYS IN PERSISTENT SOUTHWEST MONSOON
WINDS AND WEST SWELL.

&&

.EASTERN MICRONESIA...
VIS SATELLITE SHOWS SHOWER ACTIVITY ASSOCIATED WITH A TRADE-WIND
DISTURBANCE OVER POHNPEI STATE HAS DECREASED SIGNIFICANTLY THIS
AFTERNOON. MODELS STILL INDICATE THIS FEATURE WILL STALL JUST WEST
OF POHNPEI AND RESULT IN SCATTERED SHOWERS REDEVELOPING SUNDAY OVER
THE STATE. THE WEAK RIDGING TO THE WEST WILL RESULT IN THE
DISTURBANCE SLOWLY DRIFTING WESTWARD. THIS COULD KEEP POHNPEI IN A
PROLONGED PERIOD OF UNSTABLE CONDITIONS THROUGH WEDNESDAY. SHOWERS
CONTINUE TO DISSIPATE OVER THE MARSHALLS THIS AFTERNOON. MAJURO WILL
REMAIN FAIRLY DRY FOR THE NEXT COUPLE DAYS UNTIL THE NEXT
DISTURBANCE AFFECTS THE MARSHALLS ON MONDAY NIGHT OR TUESDAY. WILL
CONTINUE WITH INCREASING CLOUDS AND ONLY ISOLATED SHOWERS FOR NOW AS
THE MODELS ARE SHOWING MOST OF THE CONVECTION OVER THE NORTHERN
MARSHALL ISLANDS. RIDGING WILL KEEP MOST OF THE ACTIVITY TO THE
NORTH OF KOSRAE THROUGH AT LEAST THE MIDDLE OF THE WEEK.

&&

.WESTERN MICRONESIA...
SHOWERS ASSOCIATED WITH A WEAK TRADE-WIND DISTURBANCE OVER POHNPEI
WILL CONTINUE TO MOVE TOWARD CHUUK. SURFACE RIDGING OVER CHUUK WILL
DECREASE THE SHOWERS AS THEY APPROACH...BUT THERE WILL BE A SLIGHT
RISK OF THUNDER AS THE SHOWERS MOVE OVER THE STATE. SHOWERS
ASSOCIATED WITH THE MONSOON TROUGH CONTINUE TO AFFECT YAP THIS
AFTERNOON AND WILL REMAIN A THREAT THROUGH THE NEXT FEW DAYS. MODELS
REMAIN CONSISTENT WITH KEEPING CONVECTION OVER YAP THROUGH AT LEAST
THE MIDDLE OF THE WEEK THOUGH DECREASING IN COVERAGE BY SUNDAY AS
TROPICAL DEPRESSION 19W CONTINUES TO DEVELOP AND MOVES TOWARD THE
NORTHWEST. MOST OF THE SHOWERS ARE EXPECTED TO REMAIN NORTH OF KOROR.

LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE HAZARDOUS SURF ON YAP
AND KOROR THROUGH TONIGHT. SWELL SHOULD DIMINISH THROUGH EARLY
SUNDAY ACROSS PALAU AND YAP STATE WHICH MAY CAUSE SURF TO BRIEFLY
FALL BELOW ADVISORY CRITERIA FOR KOROR SUNDAY AND SUNDAY NIGHT. A
REINFORCING WEST SWELL GENERATED BY INCREASING MONSOON WINDS WILL
COMBINE WITH A LONG PERIOD NORTH SWELL FROM 19W RESULTING IN SURF
BUILDING TO ADVISORY LEVELS AT KOROR AND POSSIBLY TO WARNING LEVELS
AT YAP BY MONDAY NIGHT.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST TUESDAY FOR GUZ001>004.

     WIND ADVISORY UNTIL 6 AM CHST SUNDAY FOR GUZ003-004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST TUESDAY
     FOR PMZ151>154.

&&

MIDDLEBROOKE/KLEESCHULTE

Nearby

Wind Advisories in Guam, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.